Search the Community
Showing results for tags 'emsam'.
Found 3 results
Has anyone has experienced weight gain with Emsam, at about 6-9 mg? I've been on antidepressants since I was about 12 (am now 45) and have taken essentially everything under the sun with mixed results. I'm interested now in trying the Emsam patch, but I am terrified of gaining weight. I gained a lot on both Nardil and Parnate, so I am leery any MAOI that claims to be "weight neutral". Water retention is a concern as well...I'm hoping that given that it's a patch and enters directly into the bloodstream, chances of water retention or an effect on glucose or metabolism might be lower. Does anyone have experiences to share? Any insight would be appreciated!
I'm currently on the Emsam 9 mg/24 hr patch plus Adderall XR 40 mg to potentiate it, and it doesn't seem to be doing its job at all. I am completely anhedonic, find no pleasure in doing anything I used to do, and my friends and family have even noted that I am quieter and don't talk much at all anymore. What's strange is that I also seem to randomly snap at people for no apparent reason from time to time (which I don't even see coming, and it happens very seldom, but enough to be troublesome). I must confess that I've resorted to wearing two 6 mg patches to get 12 mg for a few days at a time, and I seemed to feel a little bit better, but not very much—if that's the case, if I did step up to the 12 mg patch, I wonder just how much benefit I would actually get out of it? Should I stick with Emsam and go up to the 12 mg patch before switching to something else, or ditch the Emsam and switch to something else? If I switch to something else, I was thinking about Parnate. I don't want to take Nardil because of the associated weight gain, sedation, hepatotoxicity, and vitamin B6 deficiency. Marplan I believe also causes hepatotoxicity and vitamin B6, but I can't seem to find anything that says for sure whether it causes sedation or weight gain, so I'm on the fence about that one. I have idiopathic hypersomnia and am prediabetic, so sedation and weight gain are both nono's for me. Parnate I've heard is quite stimulating and can even cause weight loss. Even though it's conventionally contraindicated, my pdoc would likely add a stimulant to the Parnate after I get settled with the dosage to help with my IH and ADHD and to potentiate the antidepressant effects of the Parnate. Can anyone share their Emsam and/or Parnate experiences please? It would be much appreciated. Thanks!
Hi. I'd been taking a small dose of Wellbutrin for a while to deal with my sadness with having a very sick family, and it really helped with my depression, but after a few months, everything began to feel like "homework". A very stressful feeling indeed. Life lost meaning, and I became wedded to my patterns of "homework" and rules. My irritation was also quite high. It is like I want to live my life all at once, in order to get it over with so I can rest. But even resting feels like homework. The pdoc told me to quit the Wellbutrin and try Emsam 6mg. I've been on the Emsam for 6 weeks now, and honestly, I feel worse. Now I have no "get-go," no motivation, crying jags in the morning, and the lack of meaning in life is still present, as is my irritation. I think I might also be having more difficulty concentrating on book-reading. The pdoc insists, strongly, strongly that these crying jags, and the lack of motivation, concentration, etc, have nothing to do with the Emsam. He is also urging retake Invega at 3mg, which I tried and quit after 14 days, it ruined my mood even more. He urges more Emsam, more meds, more everything. Does anyone have any similar experiences with Emsam? So many people get so much good out of it, and should I just be more patient? Or am I one of those who react badly to it? Any insight would be helpful. I'd like to loose this "homework" feeling as well.